Hearing ability naturally decreases as one ages and thus reduces one’s quality of life. Do over-the-counter pain medicines increase hearing loss in women? It seems that ibuprofen (Motrin) and acetaminophen (Tylenol) if used for long periods of time, such as six years, may be a contributing factor in hearing loss. The amount of hearing loss was not great, but still something to investigate.
- Long-term use of over-the-counter pain relievers may be associated with increased risk of hearing loss in some women, a new study says.
- They found no significant association between long-term aspirin use and hearing loss.
- Although the magnitude of higher risk of hearing loss with analgesic use was modest, given how commonly these medications are used, even a small increase in risk could have important health implications.
“Women who used ibuprofen (Advil, Motrin) or acetaminophen (Tylenol) for six years or more were more likely to suffer hearing loss than those who used the pain relievers for a year or less, said researchers from Brigham and Women’s Hospital in Boston.”